Dimension-Reduced Model for Deep-Water Waves - Archive ouverte HAL Access content directly
Journal Articles Journal of Applied Mathematics and Physics (JAMP) Year : 2019

Dimension-Reduced Model for Deep-Water Waves

(1) , (2) , (3)
1
2
3

Abstract

Starting from the 2D Euler equations for an incompressible potential flow, a dimension-reduced model describing deep-water surface waves is derived. Similar to the Shallow-Water case, the z-dependence of the dependent variables is found explicitly from the Laplace equation and a set of two onedimensional equations in x for the surface velocity and the surface elevation remains. The model is nonlocal and can be formulated in conservative form, describing waves over an infinitely deep layer. Finally, numerical solutions are presented for several initial conditions. The side-band instability of Stokes waves and stable envelope solitons are obtained in agreement with other work. The conservation of the total energy is checked.
Fichier principal
Vignette du fichier
JAMP_2019011411134098.pdf (5.69 Mo) Télécharger le fichier
Origin : Publisher files allowed on an open archive

Dates and versions

hal-03028144 , version 1 (27-11-2020)

Identifiers

Cite

Michael Bestehorn, Peder A Tyvand, Thomas Michelitsch. Dimension-Reduced Model for Deep-Water Waves. Journal of Applied Mathematics and Physics (JAMP), 2019, 07 (01), pp.72-92. ⟨10.4236/jamp.2019.71007⟩. ⟨hal-03028144⟩
20 View
33 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More